MAUDE Adverse Event Report: COLOPLAST A/S SPEEDICATH CH14 MALE; CATHETER, URETHRAL

COLOPLAST A/S SPEEDICATH CH14 MALE; CATHETER, URETHRAL
Model Number 2841401400
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Should additional facts prompt us to alter or supplement any information of conclusions contained in the original mdr or in any prior supplemental reports, a follow-up report will be submitted.
 
Event or Problem Description
This case concerns a (b)(6) year-old man (2018), who 10 years previously started intermittent catheterization in 2008 due to "extended bladder", under the guidance of his doctor.In 2014 - using speedicath straight- he developed a bleed (urethra?/bladder?) which led to 2 weeks of hospitalization, blood transfusion and placement of a foley catheter for 3 weeks; a cat scan did not disclose the site of bleeding and the doctor assumed that the reason for bleeding was incorrect use of the speedicath catheter.Subsequently he was switched to a coudé catheter and later he developed peyronie´s disease, which according to the treating physician was due to the prolonged use of the foley catheter.No further relevant info regarding this case from 2014.Conclusion: bleeding episode described in connection to speedicath straight use in 2014 leading to 3 weeks placement of a foley catheter.Reason for subsequent development of peyronie´s disease unclear, but assessed to be related to use of foley catheter.

Brand Name
SPEEDICATH CH14 MALE
Common Device Name
CATHETER, URETHRAL
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebaek, 3050
DA  3050
MDR Report Key8604631
Report Number3006606901-2019-00008
Device Sequence Number19381487
Product Code GBM
UDI-Device Identifier05708932020275
UDI-Public05708932020275
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K143182
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number2841401400
Device Catalogue Number2841401400
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2019
Initial Report FDA Received Date05/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR